Alert archive / Kentucky / Red Flag Warnings in 2010
Red Flag Warning 3, NWS Louisville, KY
NWS Louisville, KY issued this red flag warning at Sep 23, 2010, 2:39 AM CDT for 22 counties in Kentucky; 10 counties in Indiana. It took effect at Sep 23, 2010, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2010, 2:39 AM CDT (07:39 UTC)
- In effect from
- Sep 23, 2010, 1:00 PM CDT
- Expired
- Sep 23, 2010, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
All 32 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Edmonson County, KY, Franklin County, KY, Grayson County, KY, Hancock County, KY, Hardin County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Larue County, KY, Logan County, KY, Meade County, KY, Nelson County, KY, Ohio County, KY, Oldham County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Trimble County, KY, Warren County, KY
The radar
The Louisville radar (KLVX), 7 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 715 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2071 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
376 WWUS83 KLMK 230739 RFWLMK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 339 AM EDT THU SEP 23 2010 ...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON... .DRY AND UNUSUALLY HOT CONDITIONS ARE EXPECTED AGAIN THIS AFTERNOON THAT WILL BRING DANGEROUS FIRE WEATHER CONDITIONS TO PORTIONS OF CENTRAL KENTUCKY AND ALL OF SOUTHERN INDIANA. INZ076>079-083-084-089>092-KYZ023>035-038-045-053-061>063-070>072- 240000- /O.UPG.KLMK.FW.A.0001.100923T1800Z-100924T0000Z/ /O.NEW.KLMK.FW.W.0003.100923T1800Z-100924T0000Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SPENCER KY-NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY- LOGAN KY-WARREN KY-SIMPSON KY- 339 AM EDT THU SEP 23 2010 /239 AM CDT THU SEP 23 2010/ ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. UNUSUALLY HOT TEMPERATURES ARE EXPECTED ACROSS THE AREA THIS AFTERNOON. AFTERNOON TEMPERATURES ARE EXPECTED TO WARM INTO THE MID AND UPPER 90S WITH DEWPOINTS FALLING INTO THE MID 50S. THIS ALONG WITH GUSTY SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS OF OVER 25 MPH POSSIBLE WILL RESULT IN AFTERNOON RELATIVE HUMIDITIES DROPPING TO LESS THAN 25 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MJ
2 follow-up statements
287 WWUS83 KLMK 231906 RFWLMK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 306 PM EDT THU SEP 23 2010 ...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON... .DRY AND UNUSUALLY HOT CONDITIONS ARE EXPECTED AGAIN THIS AFTERNOON THAT WILL BRING DANGEROUS FIRE WEATHER CONDITIONS TO PORTIONS OF CENTRAL KENTUCKY AND ALL OF SOUTHERN INDIANA. FARTHER SOUTH WINDS ARE NOT AS STRONG AS THEY WERE YESTERDAY...THUS THE THRESHOLD FOR A RED FLAG WARNING HAS NOT BEEN MET AND PARTS OF CENTRAL KENTUCKY'S WARNING FOR TODAY HAVE BEEN CANCELLED. KYZ027>035-038-045-053-061>063-070>072-232015- /O.CAN.KLMK.FW.W.0003.000000T0000Z-100924T0000Z/ GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY- HENRY KY-SHELBY KY-FRANKLIN KY-SPENCER KY-NELSON KY-LARUE KY- BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY- 306 PM EDT THU SEP 23 2010 /206 PM CDT THU SEP 23 2010/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES ARE STAYING AROUND 30 PERCENT THIS AFTERNOON AND WITH SUSTAINED WINDS ONLY AROUND 10 MPH...THE RED FLAG WARNING FOR PARTS OF CENTRAL KENTUCKY HAS BEEN CANCELLED. $$ INZ076>079-083-084-089>092-KYZ023>026-240000- /O.CON.KLMK.FW.W.0003.000000T0000Z-100924T0000Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY- 306 PM EDT THU SEP 23 2010 /206 PM CDT THU SEP 23 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. UNUSUALLY HOT TEMPERATURES ARE EXPECTED ACROSS THE AREA THIS AFTERNOON. AFTERNOON TEMPERATURES ARE EXPECTED TO WARM INTO THE MID AND UPPER 90S WITH DEWPOINTS FALLING INTO THE UPPER 50S. THE RESULTING LOW RELATIVE HUMIDITIES ALONG WITH GUSTY SOUTHWEST WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS WILL CONTINUE TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS OVER SOUTHERN INDIANA AND PORTIONS OF WEST CENTRAL KENTUCKY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ RJS
159 WWUS83 KLMK 240002 RFWLMK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 802 PM EDT THU SEP 23 2010 ...THE RED FLAG WARNING HAS EXPIRED... INZ076>079-083-084-089>092-KYZ023>026-240115- /O.EXP.KLMK.FW.W.0003.000000T0000Z-100924T0000Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY- 802 PM EDT THU SEP 23 2010 /702 PM CDT THU SEP 23 2010/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES ARE RISING NOW THAT TEMPERATURES ARE FALLING...AND WINDS ARE SUBSIDING NOW THAT SUNSET HAS OCCURRED. THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ AL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this red flag warning went out at Sep 23, 2:18 AM CDT, 21 minutes earlier.
Area forecast discussion, Sep 23, 2:18 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 318 AM EDT THU SEP 23 2010 .SHORT TERM (TODAY AND TONIGHT)... ...RECORD BREAKING HEAT EXPECTED TODAY... STRONG SFC AND UPPER LEVEL RIDGING COMBINED WITH DRY GROUND ACROSS THE REGION WILL RESULT IN A MOSTLY SUNNY AND HOT DAY ACROSS THE OHIO VALLEY. THE DRY GROUND HAS REALLY LED TO SOME IMPRESSIVE READINGS ACROSS THE REGION THIS MONTH AND TODAY WILL BE NO DIFFERENT. WITH SFC HIGH PRESSURE MAINTAINING CONTROL...MOSTLY SUNNY AND BREEZY CONDITIONS ARE EXPECTED AGAIN TODAY. WITH NO REAL CHANGES IN THE ATMOSPHERIC PROFILE EITHER AT THE SFC OR ALOFT...WE SHOULD SEE SIMILAR READINGS TO WHAT WAS OBSERVED WEDNESDAY AFTERNOON. WE EXPECT TEMPERATURES TO WARM INTO THE MID AND UPPER 90S REGIONWIDE. WITH THAT SAID...ALL OF THE FIRST ORDER STATIONS SHOULD BREAK RECORDS THIS AFTERNOON. SPEAKING OF RECORDS...LOUISVILLE INTERNATIONAL WILL BREAK THE YEARLY RECORD FOR MOST DAYS OF 90 DEGREE OR HIGHER. THAT RECORD CURRENTLY STANDS AT 82 DAYS. IN ADDITION...IF LOUISVILLE CAN GET TO 100 DEGREES THIS AFTERNOON...IT WILL SET A RECORD FOR THE LATEST 100 DEGREE READING OF THE YEAR. BELOW IS A TABLE OF FORECAST HIGHS AND RECORDS FOR TODAY. STATION NWS FCST HIGH RECORD HIGH TEMP YEAR LOUISVILLE 100 96 2007 BOWLING GREEN 98 95 1931 LEXINGTON 95 92 2007,1941 FRANKFORT 96 94 2007,1945 IN ADDITION TO THE HEAT...IT WILL BE BREEZY AGAIN THIS AFTERNOON WITH SUSTAINED SOUTHWESTERLY WINDS OF 15-18 MPH AND GUSTS OF UP TO 25 MPH POSSIBLE. FOR TONIGHT...ANY CU FIELD THAT FORMS LATER THIS AFTERNOON WILL QUICKLY MIX OUT THIS EVENING AND MOSTLY CLEAR SKIES ARE EXPECTED OVERNIGHT. OVERNIGHT LOWS WILL COOL INTO THE UPPER 60S TO THE LOWER 70S. .LONG TERM (THURSDAY NIGHT - WEDNESDAY)... THE LONG TERM PERIOD WILL SEE ONE MORE DAY OF HOT WEATHER BEFORE A SIGNIFICANT PATTERN CHANGE BEGINS OVER THE WEEKEND. ON FRIDAY A COLD FRONT WILL MOVE THROUGH THE REGION. THIS FRONT SHOULD PUSH THROUGH FRIDAY EVENING THROUGH FRIDAY NIGHT. WITH THE BEST DYNAMICS AND MOISTURE ASSOCIATED WITH THIS SYSTEM FARTHER NORTH...IT STILL LOOKS LIKE SHOWER AND THUNDERSTORM COVERAGE WILL BE ISOLATED TO SCATTERED FRIDAY AFTERNOON AND EVENING. AS THIS SYSTEM QUICKLY MOVES THROUGH THE AREA ANY RAIN CHANCES WILL END BY SATURDAY MORNING AND SKIES WILL CLEAR BEHIND THE FRONT. HOWEVER...AHEAD OF THIS FRONT WINDS WILL REMAIN OUT OF THE SOUTHWEST AND GUSTY ON FRIDAY. CLOUD COVER WILL INCREASE A BIT AND TEMPS WILL LIKELY NOT GET AS HIGH AS THEY HAVE THE PAST FEW DAYS. HIGHS IN THE LOWER 90S WILL CERTAINLY BE POSSIBLE STILL. ON SATURDAY AN UPPER LEVEL TROUGH WILL BEGIN DROPPING OUT OF CANADA INTO THE UPPER MIDWEST. THIS TROUGH WILL CONTINUE TO DEEPEN AS IT MOVES SOUTHEASTWARD INTO THE MISSOURI VALLEY. THE GFS HAS SHIFTED A BIT EASTWARD WITH THIS FEATURE OVER THE LAST COUPLE OF RUNS...TOWARD THE ECMWF SOLUTION. WHERE THIS LOW SETS UP WILL DETERMINE WHO RECEIVES THE MOST RAIN OUT OF THIS SYSTEM. REGARDLESS HOWEVER WE WILL LIKELY SEE RAIN SHOWERS AND POSSIBLY A THUNDERSTORM OR TWO ACROSS THE AREA SUNDAY THROUGH WEDNESDAY. TEMPERATURES BEYOND FRIDAY WILL BE MUCH CLOSER TO SEASONAL NORMALS. HIGHS WILL RANGE FROM THE MID 70S TO LOW 80S WITH LOWS IN THE MID 50S TO LOWER 60S. && .FIRE WEATHER... DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED TO RE-DEVELOP ACROSS PORTIONS OF THE FORECAST AREA THIS AFTERNOON...MAINLY ACROSS SOUTHERN INDIANA AND PORTIONS OF NORTH CENTRAL KENTUCKY. WITH AFTERNOON HIGHS TOPPING OUT IN THE MID-UPPER 90S AND AFTERNOON RELATIVE HUMIDITIES DROPPING TO AROUND 25 PERCENT...ALONG WITH BREEZY SOUTHWEST WINDS OF 15-20 MPH WILL RESULT IN RED FLAG CONDITIONS BEING MET. THEREFORE...WE WILL BE ISSUING A RED FLAG WARNING FOR THIS AFTERNOON. MORE DETAILS CAN BE FOUND IN THE FIRE WEATHER FORECAST (SDFFWFLMK). && .AVIATION (06Z TAF ISSUANCE)... VFR CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD AS HIGH PRESSURE WILL REMAIN ANCHORED OVER THE MIDDLE ATLANTIC STATES. OHIO VALLEY WILL REMAIN IN A MODEST SOUTHWESTERLY FLOW DURING THE DAY ON THURSDAY. ONLY AVIATION CONCERN WILL BE THE GUSTY SOUTHWEST WINDS DURING THE LATE MORNING AND AFTERNOON HOURS. SUSTAINED WINDS OF 11-13KTS WITH GUSTS OF 20-25KTS WILL BE POSSIBLE AT THE TAF SITES. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...RED FLAG WARNING FOR PORTIONS OF NORTH CENTRAL KENTUCKY THIS AFTERNOON. IN...RED FLAG WARNING FOR ALL OF SOUTHERN INDIANA THIS AFTERNOON. SHORT TERM........MJ LONG TERM.........EES AVIATION..........MJ FIRE WEATHER......MJ
Hazardous weather outlook, Sep 22, 7:35 PM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 835 PM EDT WED SEP 22 2010 INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>072- 230800- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY- NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY- WARREN KY-SIMPSON KY- 835 PM EDT WED SEP 22 2010 /735 PM CDT WED SEP 22 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DRY...HOT AND BREEZY CONDITIONS WILL AGAIN PRESENT A FIRE DANGER THURSDAY AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP LATE FRIDAY AND CONTINUE THROUGH THE EARLY MORNING HOURS SATURDAY. CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WILL BE THE MAIN THREATS. SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE FROM SUNDAY NIGHT THROUGH TUESDAY AS A DEEP CLOSED LOW DEVELOPS ACROSS MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082-230800- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- 835 PM EDT WED SEP 22 2010 /735 PM CDT WED SEP 22 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP LATE FRIDAY AND CONTINUE THROUGH THE EARLY MORNING HOURS SATURDAY. CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WILL BE THE MAIN THREATS. SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE FROM SUNDAY NIGHT THROUGH TUESDAY AS A DEEP CLOSED LOW DEVELOPS ACROSS MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 11
Nearby
Red Flag Warnings in Kentucky, 2010Red Flag Warnings in Indiana, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.